Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 281, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 7, 2011, 10:58 PM CDT for Osborne County, Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 10:58 PM CDT (03:58 UTC)
- Expired
- Aug 7, 2011, 11:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 128 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 11:00 PM CDT | HAIL 1 | 12 Ne Natoma, KS | QUARTER SIZE HAIL LASTING ABOUT 10 TO 15 MINUTES. THIS IS A DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 7:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2833 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
900 WUUS53 KGID 080358 SVRGID KSC141-080445- /O.NEW.KGID.SV.W.0281.110808T0358Z-110808T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1058 PM CDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 1145 PM CDT * AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF LURAY...OR 39 MILES SOUTHWEST OF BELOIT...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN OSBORNE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3914 9901 3930 9901 3934 9865 3913 9849 TIME...MOT...LOC 0359Z 295DEG 27KT 3920 9873 WIND...HAIL 60MPH 1.50IN $$ ADO
3 follow-up statements
731 WWUS53 KGID 080413 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1113 PM CDT SUN AUG 7 2011 KSC141-080445- /O.CON.KGID.SV.W.0281.000000T0000Z-110808T0445Z/ OSBORNE KS- 1113 PM CDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN OSBORNE COUNTY UNTIL 1145 PM CDT... AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF LURAY...OR 40 MILES SOUTHWEST OF BELOIT...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHERN OSBORNE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3914 9895 3931 9891 3934 9865 3913 9849 TIME...MOT...LOC 0414Z 295DEG 11KT 3919 9876 WIND...HAIL 60MPH 1.50IN $$ ADO
323 WWUS53 KGID 080423 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1123 PM CDT SUN AUG 7 2011 KSC141-080445- /O.CON.KGID.SV.W.0281.000000T0000Z-110808T0445Z/ OSBORNE KS- 1123 PM CDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN OSBORNE COUNTY UNTIL 1145 PM CDT... AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LURAY...OR 40 MILES SOUTHWEST OF BELOIT...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHERN OSBORNE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3914 9888 3929 9881 3930 9862 3913 9849 TIME...MOT...LOC 0424Z 295DEG 11KT 3916 9874 WIND...HAIL 60MPH 1.00IN $$ ADO
780 WWUS53 KGID 080430 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1130 PM CDT SUN AUG 7 2011 KSC141-080441- /O.CAN.KGID.SV.W.0281.000000T0000Z-110808T0445Z/ OSBORNE KS- 1130 PM CDT SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSBORNE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN HASTINGS. LAT...LON 3914 9888 3929 9881 3930 9862 3913 9849 TIME...MOT...LOC 0431Z 295DEG 11KT 3915 9872 $$ ADO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:11 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 7, 6:11 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 611 PM CDT SUN AUG 7 2011 .AVIATION...00Z TAF. THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF WESTERN NEBRASKA INTO SOUTHWEST SOUTH DAKOTA. THESE ARE EXPECTED TO MOVE EAST/SOUTHEAST AND COULD EVENTUALLY REACH KGRI LATER THIS EVENING. WILL CARRY A TEMPO GROUP FOR THUNDERSTORMS BETWEEN 04Z- 07Z...AND ADJUST AS NECESSARY. ONCE THE THUNDERSTORMS END...18Z NAM BUFR SOUNDINGS SUGGEST THAT THERE COULD BE SOME LIGHT FOG AT KGRI...AND THIS IS SUPPORTED BY THE LATEST SREF VISIBILITY PROBABILITIES. ONCE THE FOG EXITS...THE REMAINDER OF THE FORECAST SHOULD BE VFR. WINDS WILL INITIALLY BE FROM THE EAST/SOUTHEAST...BUT WILL SWITCH TO THE NORTH BEHIND A PASSING FRONTAL BOUNDARY. && .PREV DISCUSSION... /ISSUED 315 PM CDT SUN AUG 7 2011/ SHORT TERM...TONIGHT THROUGH 12Z TUESDAY. MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS. CURRENT RADAR TRENDS HAVE THUNDERSTORMS MOVING THROUGH THE SOUTHERN PART OF THE FORECAST AREA THIS AFTERNOON. SATELLITE SHOWS CLOUDS CLEARING OUT OF MOST OF THE REMAINDER OF THE FORECAST AREA. WITH ALL OF THE CONVECTION IN THE PAST SEVERAL HOURS THERE ARE MANY WEAK OUTFLOW BOUNDARIES AND THE MAIN SYNOPTIC BOUNDARY IS SOMEWHAT DIFFICULT TO FIND WITH THE CONVECTION. THE LATEST VISIBLE SATELLITE SHOWS SOME CONVECTION STARTING IN THE BLACK HILLS AND IN THE PANHANDLE OF NEBRASKA. MODELS HAVE AN UPPER LEVEL WAVE MOVING THROUGH THE AREA TONIGHT WITH A WEAKER WAVE MONDAY AFTERNOON AND EVENING. A SURFACE BOUNDARY HAS SETTLED IN CENTRAL KANSAS THIS AFTERNOON AND A FEW THUNDERSTORMS CONTINUE TO DEVELOP TO THE NORTH OF THE BOUNDARY. ANOTHER BOUNDARY ON THE HIGH PLAINS WILL BE DRIFTING TO THE EAST TONIGHT. THIS WILL BE WHERE THE CONVECTION STARTS THIS AFTERNOON AND EVENING AND THEN WILL MOVE TO THE EAST INTO THE AREA LATER TONIGHT. MODELS SUGGEST A MCS WILL DEVELOP IN THE VICINITY OF THE UPPER LEVEL WAVE AND THEN MOVE TO THE EAST/SOUTHEAST DURING THE AFTERNOON AND EVENING. THIS WOULD BE MOVING INTO THE FORECAST AREA DURING THE EVENING HOURS. THERE IS ENOUGH MOISTURE WITH THIS THAT THERE COULD BE SOME FAIRLY HEAVY RAINFALL TOTALS WITH THE THUNDERSTORMS. THERE IS PLENTY OF CAPE TO WORK WITH THIS EVENING AND WITH THE FAIRLY DECENT SHEAR THERE COULD BE AN ISOLATED TORNADO POSSIBLE. THUNDERSTORMS MAY LINGER ACROSS THE AREA MONDAY MORNING...BUT MODELS HAVE DIFFERENT SOLUTIONS REGARDING THIS. THE NAM AND SREF ARE MAINLY DRY BUT THE GFS LINGERS PRECIPITATION ACROSS THE AREA. WILL KEEP SOME LOW POPS ON THE IDEA THAT THERE COULD BE SOME LINGERING CONVECTION. THE NEXT UPPER LEVEL WAVE MOVES INTO THE AREA MONDAY AFTERNOON AND EVENING. IT IS SLIGHTLY WEAKER...BUT WITH THE MOISTURE THAT REMAINS AVAILABLE ACROSS THE AREA EXPECT THERE WILL BE SOME THUNDERSTORMS THAT DEVELOP. THE THUNDERSTORMS SHOULD BE END DURING THE EVENING. LONG TERM...STARTING 12Z TUESDAY. PRIMARY FORECAST CONCERNS CENTER UPON CHANCES FOR PRECIPITATION...SEVERE WEATHER...AND TEMPERATURE TRENDS. GUIDANCE SUGGESTS THE MID AND UPPER LEVEL FLOW WILL REMAIN FROM THE NORTHWEST FOR THE MOST PART DURING THE LONG TERM FORECAST PERIOD. PRECIPITATION CHANCES APPEAR FAIRLY LIMITED TUESDAY WITH LITTLE TO NO KINEMATIC FORCING TO SPEAK OF...ALTHOUGH THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST A SMALL SCALE PERTURBATION COULD SNEAK INTO OUR AREA LATE IN THE DAY AND WITH ENOUGH LOW LEVEL WARMING...ISOLATED THUNDERSTORM ACTIVITY CANNOT BE RULED OUT. BETTER CHANCES FOR PRECIPITATION ENTER THE PICTURE TUESDAY NIGHT INTO WEDNESDAY AS LOW LEVEL RETURN FLOW ESTABLISHES ITSELF ON THE BACK SIDE OF A SURFACE RIDGE PUSHING OUT OF THE AREA. LOW LEVEL THETA-E ADVECTION DUE TO RETURN FLOW AND AN INCREASING LLJ BY EARLY WEDNESDAY MORNING...AS WELL AS WEAK OMEGA AHEAD OF THE AFOREMENTIONED SMALL SCALE PERTURBATIONS...WILL ALL AID IN PRECIPITATION PRODUCTION ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY. MUCH OF THE SAME IS EXPECTED WEDNESDAY NIGHT AND THURSDAY BEFORE A LOW LEVEL BAROCLINIC ZONE PUSHES ACROSS THE AREA FRIDAY...BRINGING ONE MORE CHANCE OF PRECIPITATION BEFORE DRIER AND COOLER WEATHER INFILTRATE THE AREA LATE FRIDAY ONWARD. GUIDANCE SUGGESTS LIMITED LOW LEVEL MOISTURE WILL LIKELY ONLY PROVIDE AFTERNOON 0-1KM MLCAPE VALUES OF 500-800J/KG DURING THE DAY TUESDAY. THAT BEING SAID...THE UPPER LEVEL JET AXIS IS ALSO EXPECTED TO POSITION ITSELF OVER THE REGION TUESDAY THUS PROMOTING DEEP LAYER SHER VALUES OF 40-50KTS. THE SHEAR WILL LIKELY COMPENSATE FOR THE RELATIVELY LOW VALUES OF INSTABILITY AND AS A RESULT...WILL CONTINUE MENTIONING A THREAT FOR ISOLATED SEVERE THUNDERSTORMS FOR TUESDAY. LOW LEVEL MOISTURE RETURN WEDNESDAY ONWARD WILL THEN INCREASE THE SEVERE WEATHER POTENTIAL THROUGH FROPA ON FRIDAY...THUS WILL ALSO CONTINUE SEVERE WEATHER MENTION WEDNESDAY THROUGH FRIDAY. SLIGHTLY COOLER WEATHER IS STILL EXPECTED TUESDAY AS A WEAK SURFACE RIDGE SETTLES INTO THE AREA. WEDNESDAY WOULD HAVE THE POTENTIAL TO BE WARMER AS THE SURFACE RIDGE PUSHES EAST OF THE AREA...BUT INCREASED LOW LEVEL THERMAL ADVECTION AND RESULTANT ISENTROPIC UPGLIDE WILL LIKELY RESULT IN SIGNIFICANT CLOUD COVER AND PERHAPS PROLONGED PRECIPITATION ACROSS THE AREA. WENT AHEAD AND CUT WEDNESDAY DIURNALS DOWN TO AROUND 15 DEGREES ACROSS MUCH OF THE CWA TO ACCOUNT FOR THIS. WARMER WEATHER SHOULD THEN BE REALIZED THURSDAY BEFORE ANOTHER ROUND OF COOLER AIR MOVES IN POST-FROPA FRIDAY ONWARD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 7, 7:19 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 719 PM CDT SUN AUG 7 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 719 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS THE PRIMARY SEVERE WEATHER THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT THIS EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM THAT DOES DEVELOP...THUS PROVIDING A THREAT FOR LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST MONDAY THROUGH FRIDAY. ISOLATED SEVERE WEATHER CANNOT BE RULED OUT DURING THIS TIME PERIOD...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Aug 7, 7:02 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST 1 W GOTHENBURG 40.93N 100.18W
08/07/2011 E60 MPH DAWSON NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED WINDS AT 60 MPH.
&&
REEDSpecial weather statement, Aug 7, 8:51 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 851 PM CDT SUN AUG 7 2011 NEZ048-062-063-080215- HALL NE-HAMILTON NE-MERRICK NE- 851 PM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERRICK...HAMILTON AND EASTERN HALL COUNTIES UNTIL 915 PM CDT... AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALDA...OR NEAR GRAND ISLAND...MOVING EAST AT 55 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PHILLIPS... GILTNER... MARQUETTE... AURORA... STOCKHAM... HAMPTON... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 307 AND 341. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4102 9783 4070 9783 4075 9849 4099 9848 TIME...MOT...LOC 0151Z 271DEG 48KT 4086 9835
Local storm report, Aug 7, 9:03 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
903 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TSTM WND GST GRAND ISLAND AIRPORT 40.97N 98.32W
08/07/2011 M48 MPH HALL NE ASOS
&&
ODERSpecial weather statement, Aug 7, 9:04 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
904 PM CDT SUN AUG 7 2011
NEZ048-049-063-064-080245-
HAMILTON NE-MERRICK NE-POLK NE-YORK NE-
904 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR YORK...POLK...SOUTHERN MERRICK
AND HAMILTON COUNTIES UNTIL 945 PM CDT...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHAPMAN...OR 12 MILES EAST OF GRAND
ISLAND...MOVING EAST AT 55 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
YORK...
AURORA...
MARQUETTE...
CENTRAL CITY...
HAMPTON...
HORDVILLE...
HENDERSON...
CLARKS...
POLK...
BRADSHAW...
MCCOOL JUNCTION...
BENEDICT...
STROMSBURG...
OSCEOLA...
WACO...
GRESHAM...
SHELBY...
THAYER...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 318 AND 365.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4078 9828 4105 9829 4117 9828 4127 9736
4072 9737
TIME...MOT...LOC 0204Z 264DEG 46KT 4097 9812Special weather statement, Aug 7, 10:12 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT SUN AUG 7 2011
KSZ019-080400-
MITCHELL KS-
1012 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 1100 PM CDT...
AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ASHERVILLE...OR 10 MILES
SOUTH OF BELOIT...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ASHERVILLE...
SIMPSON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3922 9819 3942 9817 3942 9793 3922 9792
3922 9793 3921 9810
TIME...MOT...LOC 0312Z 288DEG 10KT 3932 9808Special weather statement, Aug 7, 10:30 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1030 PM CDT SUN AUG 7 2011 KSZ018-080415- OSBORNE KS- 1030 PM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSBORNE COUNTY UNTIL 1115 PM CDT... AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF NATOMA...OR 38 MILES SOUTHEAST OF PHILLIPSBURG...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OSBORNE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3945 9864 3915 9863 3919 9904 3943 9904 TIME...MOT...LOC 0330Z 287DEG 15KT 3930 9888 ADO
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:12 PM CDT | Special Weather Statement | GID | Mitchell | 48 min |
| Aug 7, 10:30 PM CDT | Special Weather Statement | GID | Osborne | 45 min |
| Aug 7, 10:35 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 40 min |
| Aug 8, 1:34 AM CDT | Special Weather Statement | GID | Jewell | 41 min |
| Aug 8, 4:01 AM CDT | Special Weather Statement | GID | Jewell | 44 min |
| Aug 8, 4:18 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.